Used for congestive heart failure that was supposed to save lives, Spironolactone also caused dozens of deaths from a side effect when doctors began prescribing it more widely.
A major study five years ago found that adding spironolactone to the standard treatments cut the death rate by 30 percent in people with serious heart failure. However, when prescription rates for spironolactone increased fivefold, and hospitalizations and deaths from high potassium tripled.
Physicians need to be careful who they prescribe the drug to, and need to carefully monitor for potassium buildup.
If you feel you qualify for damages or remedies that might be awarded in a case involving inappropriate care while taking Spironolactone, please click the link below to submit your complaint.
If your injustice does not match the complaint described above, please use this form to register your complaint. Thank you.
Lost both breast due to sponalactone, recently. Surgery was performed @ Emory Medical Atlanta Georgia. 23 Aug 2016
Posted by Cedric
Hi, I was prescribed Sprironolactone for high blood pressure and after a few months I was taken off because I had developed gynecomastia.
Posted by Brent
In 2014 I was prescribed spironolactone as a diuretic and to treat congestive heart failure. Within months I developed enlarged tender breast. I was not told this was a side effect of the drug. I have since changed to lasiks when necessary but have not had reduction in the breast enlargement. It is embarrassing and has caused me much concern. Not to mention the fact that there can be breast complications down the road.
Posted by cassandra brown
My husband was taking Spironolactone and now he has a lump in his right breast . Monday when he went to the doctor they told him it was the pills he was taking now his left breast is sore as well. Friday he is going for a mammogram and I am worried if this is for your heart why would they give him something with theses harsh side effects.
Posted by Greg Gibney
I was put on Aldactone 1 year ago... I now have Gynecomastia in both breasts. I will have to go through breast reduction surgery because it not only is painful and ugly but it increases my chances of breast cancer 5 times the normal level... I really feel that I should be compensated for all I have gone through and have to go through with the surgery.
Posted by roger mcwilliams
MY doctor put me on this medicine and only told me he would have to keep check of my potassium. HE never told me about the breast enlargement,and if it occured it would not return to normal. My breast look stupid and are still sore after a year.
Posted by NORMA
MY DOCTOR PERSCRIBED SPIRONOLACTONE TO ME BUT HE DIDN'T SAY WHAT FOR. NOW I AM HAVING SEVERE HOT FLASHES BECAUSE OF TH DRG CAUSING HORMAL CHANGES AND I CAN'T TAKE ANYTHING FOR IT BECAUSE OF HEART DESEASE. I'M JUS LEFT TO SUFFER THE REST OF MY LIFE AND THIS IS NOT FAIR TO ME. I WENT 17 YEARS WITHOUT HOT FLASHES AND NOW I HAVE THEM BECAUSE OF THIS DRUG.
Posted by Ronnie Royster
Hi,my name is Ronnie Royster and I was prescribed Spironolactone about 12 years ago for congestive heart failure. I developed enlarged breasts and about 3 years ago my doctor took me of the medication. He put me on Lasix instead and told me that the spironolactone helped contribute to me having the enlarged breasts problem. I had gynomastia surgery about 3 years ago to help with the problem. This is all in my medical charts at my primary care physican's office.
Posted by Jeff Keuhlen
Hi, my name is Jeff, I'm 63 years old and am recovering from Hepatic Cirrohsis and was prescribed spironolactone and Lasix, presumably for diuretic reasons, but have experienced painful enlarged breasts after 2 years on this drug. I am not a vain person, but I think I am in need of breast reduction surgery, as I had bladder cancer surgery 3 years ago and don't want to risk breast cancer. My condition is a documented side effect of spironolactone use, and my Gastroenterologist halved my dose, but did not cancel it. What am I to do?
Posted by Jada Redmond
Hi, my name is jada. I was prescribed spirolactone over 9years ago & recently stopped taking it in 2012 due to harsh side effects. I have permanent nerve damage, skin conditions, and a lot of other permanent issues. I want to know if I can pursue this case. Thanks sincerely, jada